SMITH & NEPHEW, INC. LGN PS HIGH FLEX XLPE SZ 5-6 11MM; PROSTHESIS, KNEE, FEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, METAL/POLYMER
Back to Search Results |
| Catalog Number |
71453222 |
| Medical Device Problem Code |
Fracture (1260)
| Health Effect - Clinical Code |
Joint Laxity (4526)
| Date of Event |
07/01/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2013, the patient experienced the knee unstable.This adverse event was solved by revision surgery on (b)(6) 2024, in which a fracture lgn ps high flex xlpe sz 5-6 11mm was found.It removed and exchanged for a new insert.Current health status of patient is unknown.No further complications were reported.
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2013, the patient experienced a crack (the poly post giving way) and then felt their knee was unstable the knee unstable.This adverse event was solved by revision surgery on (b)(6) 2024, in which a fracture lgn ps high flex xlpe sz 5-6 11mm was found.It removed and exchanged for a new insert.Current health status of patient is unknown.No further complications were reported.
Additional Manufacturer Narrative
H2: additional information ¿a3, b5¿.
Additional Manufacturer Narrative
H3, h6: the device was not returned for evaluation.However, the photographs were reviewed, and revealed that the device is fractured.The clinical/medical investigation concluded that, per complaint details, a female patient in her 60s underwent an insert revision/exchange due to an unstable knee approximately 11.5 years post implantation.Reportedly, patient felt a crack (the poly post giving way) and then felt their knee was unstable.It was communicated that during the revision procedure a broken ps insert was observed in situ.Correspondence indicated that the requested medical documentation was not available.The provided photo image appears to show a broken post; however, does not provide insight into a clinical root cause of the event.Based on the limited information provided, a clinical root cause of the post breakage cannot be definitively concluded.Post impingement is a known possible occurrence with deep/hyperflexion; however, it is unknown the type of activity which the patient was engaged during symptom onset.The reported patient impact was the unstable knee after patient felt a crack and the subsequent revision.A post-surgical restorative phase would be anticipated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed in warnings and precautions that the implant can break or become damaged as a result of strenuous activity or trauma.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient anatomy, abnormal loading of limb, excessive forces and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.